Urgent warning on two top diabetes drugs
I can’t count the number of times we’ve seen this in the news. Dire warnings about a pharmaceutical drug that the FDA probably should never have approved in the first place.
Honestly, it’s why I work so hard to keep my patients healthy. And to get them off pharmaceutical drugs.
Case in point: A couple of weeks ago, the FDA sent a warning letter to Big Pharma giant Merck. The letter stemmed from reports of adverse events related to two of its big diabetes drugs, Januvia (sitagliptin) and Janumet (sitagliptin/metformin). And not just any old adverse event. We’re talking necrotizing pancreatitis.
Let me tell you, pancreatitis is nothing to take lightly. In simple terms, it’s inflammation (and sometimes bleeding) in the pancreas.
Obviously, you want your pancreas to be as healthy as possible. It’s the organ that keeps your blood sugar under control. If it’s inflamed because of pancreatitis, it can’t do that efficiently.
Not to mention that pancreatitis can be extremely painful.
Over time, repeated bouts of this inflammation can actually destroy your pancreas. That’s what we call “necrotizing pancreatitis.” And it can be fatal.
Certain drugs (even over-the-counter ones like Tylenol and aspirin) have been known to cause painful pancreatitis attacks. Looks like Januvia and Janumet are on the list, too.
Which begs the question: Why were these drugs ever approved in the first place? Evidently those “gold-standard” clinical studies the FDA requires for drug approval weren’t so flawless after all.
So the FDA required Merck to conduct a “postmarketing study” to investigate the pancreatitis concerns.
But before you go thinking the FDA has turned into our collective knight in shining armor, consider this…
Januvia and Janumet are just as available as ever. They haven’t been recalled or pulled off the market, despite the dangers associated with them! Instead, the FDA just keeps slapping Merck on the wrist and waiting around for them to conduct more follow-up safety testing. And Merck is dragging its heels–putting millions of people at risk.
Don’t let yourself be one of them!
If you’re taking either of these drugs, be extra vigilant for any signs of pancreatitis. Things like:
- Upper abdominal pain
- Abdominal pain that radiates to your back
- Abdominal pain that feels worse after eating
- Tenderness when touching the abdomen
If you experience ANY of these, make sure to let your doctor know right away.
And please, if you’re not already following my New Hamptons Health Miracle, don’t wait another minute! The sooner you start, the sooner you’ll be able to say goodbye to dangerous diabetes drugs once and for all!